Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 192, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 28, 2004, 2:30 PM EDT for Mercer County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 2:30 PM EDT (18:30 UTC)
- Expired
- Aug 28, 2004, 3:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 118 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 281830
SVRILN
OHC107-281915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
229 PM EDT SAT AUG 28 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MERCER COUNTY IN OHIO
* UNTIL 315 PM EDT
* AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF
CELINA..AND WAS MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CELINA...
ROCKFORD...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4060 8481 4048 8465 4076 8422 4093 8445
4070 8480
$$
CONIGLIOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:16 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 28, 2:16 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 216 PM EDT SAT AUG 28 2004 .SHORT TERM(TONIGHT THROUGH MONDAY NIGHT)... A VERY...MOIST AND UNSTABLE AIRMASS WAS IN PLACE ACROSS THE CWFA THIS AFTERNOON. RUC40 MODEL WAS SHOWING SFC BASED CAPES IN THE 3500 J/KG TO 4500 J/KG RANGE. WITH CONTINUED WEAK LOW LVL FORCING AND THE SLOW APPROACH OF A COLD FRONT/WEAK SFC LOW...WILL LAYER POPS FROM ABOUT 70 PERCENT NW CWFA TO 40 PERCENT SE CWFA FOR THE OVERNIGHT HOURS. ETA AND GFS ARE NOT TOO MUCH DIFFERENT IN TERMS OF SYNOPTIC FEATURES THROUGH MONDAY. HOWEVER...GIVEN THE STRENGTH OF THE UPR LVL RIDGE OVER THE ERN UNITED STATES...WILL USE THE SOMEWHAT SLOWER SOLUTION OF THE ETA MODEL THROUGH MONDAY NIGHT. AS THE COLD FRONT MOVES ACRS THE REGION ON SUNDAY...SKIES WILL REMAIN MOSTLY CLOUDY WITH SHOWERS AND THUNDERSTORMS LIKELY. SHOWERS/THUNDERSTORMS WILL GRADUALLY TAPER OFF SUNDAY EVENING INTO EARLY SUNDAY MORNING. A SFC RIDGE OF HIGH PRESSURE BUILDS INTO THE OHIO VALLEY ON MONDAY...PROVIDING FOR DRY WX AND PARTLY CLOUDY CONDITIONS. WENT NEAR OR SLIGHTLY HIGHER WITH TEMPS OVERNIGHT VERSUS THE MAV GUIDANCE. WENT CLOSE TO THE MAV GUIDANCE SUNDAY THROUGH MONDAY NIGHT. && .LONG TERM (TUESDAY THROUGH SUNDAY)... SURFACE HIGH PRESSURE FORECAST TO BUILD INTO THE REGION TUESDAY AND WEDNESDAY. AS A RESULT...WILL KEEP FORECAST DRY BOTH TUESDAY AND WEDNESDAY. LIGHT NORTH-NORTHEASTERLY LOW LEVEL FLOW SHOULD ALSO HELP KEEP TEMPS A LITTLE BELOW NORMAL. WILL ALSO KEEP THURSDAY DRY BUT AS THE HIGH BEGINS TO SLIDE OFF TO THE EAST...RETURN FLOW BEGINS WORKING ITS WAY UP FROM THE SOUTHWEST. THIS MAY BE ENOUGH TO PRODUCE A FEW DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS LATE IN THE PERIOD. WILL INTRODUCE A SLIGHT CHANCE ACROSS THE SOUTH FOR FRIDAY AND THEN A CHANCE ACROSS THE ENTIRE AREA ON SATURDAY. AS FLOW BECOMES MORE SOUTHERLY...SHOULD ALSO SEE A GRADUAL WARMUP THROUGH LATER PERIODS. && .AVIATION (18Z-18Z)... THE FOLLOWING WAS ORIGINALLY ISSUED AT 156 PM EDT SAT AUG 28 2004. TSRA ARE REDEVELOPING IN MOIST UNSTABLE AIRMASS...WITH PEAK DAYTIME HEATING AND INCREASING SURFACE CONVERGENCE AHEAD OF INDIANA LOW PRESSURE COMING INTO PLAY. GOING WITH TSRA OR CB ALL SITES THIS AFTERNOON. EXPECT WIDESPREAD ACTIVITY TONIGHT AND EARLY SUNDAY AS THE LOW PROGRESSES SLOWLY EAST. KEPT OUT MENTION OF TSRA AND WENT WITH CB ALL SITES DURING LATER PERIODS. FUTURE SHIFTS CAN ADD TSRA WHEN TIMING AND COVERAGE CAN BE MORE ACCURATELY DETERMINED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Aug 28, 5:04 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 504 AM EDT SAT AUG 28 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-290903- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 504 AM EDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED STRONG THUNDERSTORMS TODAY WILL BRING VERY HEAVY RAIN AND SOME GUSTY WINDS. A FEW STORMS COULD TURN SEVERE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTH AND EAST OF I-71. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TIPTON
In the hours before
Local storm report, Aug 28, 8:46 AM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
846 AM EDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 AM FLOOD 5 N JOHNSTOWN 40.22N 82.69W
08/28/2004 LICKING OH POST OFFICE
HIGH WATER OVER ROADS NEAR CROTON
&&Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.